Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Milwaukee, WI

July 11, 20115 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 11, 2011, 6:49 AM CDT for 5 counties in Wisconsin. It was in force for 56 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 6:49 AM CDT (11:49 UTC)
Expired
Jul 11, 2011, 7:45 AM CDT
In force
56 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Dane County, WI, Green County, WI, Jefferson County, WI, Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:58 AM CDTTSTM WND GST 622 S Brodhead, WI
Jul 11, 7:09 AM CDTTSTM WND DMG9 Wnw Beloit, WISCREEN HOUSE TORN APART BENDING 1 INCH SQUARE STEEL TUBES. WIND MEASURED AT 30 MPH. MEASURED RAINFALL 0.48 INCHES.
Jul 11, 7:19 AM CDTTSTM WND GST 56Janesville Airport, WIAT 1210Z 38G45 KNOTS VIA METAR. HOWEVER...DIALED INTO VOICE AT 1219Z AND WAS GUSTING TO 49 KNOTS.
Jul 11, 7:20 AM CDTTSTM WND GST 65Beloit, WI
Jul 11, 7:25 AM CDTTSTM WND DMG3 Se Evansville, WIPOWER LINES DOWN. ESTIMATED WIND GUST OF 55 MPH.
Jul 11, 7:25 AM CDTTSTM WND DMGEvansville, WIPOWER LINES DOWN. ESTIMATED WIND GUST OF 55 MPH.
Jul 11, 7:35 AM CDTTSTM WND DMG4 S Janesville, WIPOWER LINES BLOCKING ALL FOUR LANES OF HWY 51 NEAR THE AIRPORT. FOUR INCH DIAMETER BRANCHES AND EIGHT INCH DIAMETER TREE DOWN. ESTIMATED WIND GUST OF 55 MPH.
Jul 11, 7:50 AM CDTTSTM WND DMG1 S Fort Atkinson, WI1 FT DIAMETER HEALTHY TREE BRANCH FOUND ON GARAGE ROOF...TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 3:30 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3733 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3733 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
3.4
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS53 KMKX 111149
SVRMKX
WIC025-045-055-105-127-111245-
/O.NEW.KMKX.SV.W.0106.110711T1149Z-110711T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
649 AM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  EASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 745 AM CDT

* AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MONTICELLO TO MONROE AIRPORT TO DAKOTA...AND MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRODHEAD...EVANSVILLE...BELOIT...EDGERTON...DOWNTOWN JANESVILLE...
  MILTON...FORT ATKINSON...WHITEWATER...DELAVAN LAKE...ORFORDVILLE...
  BROOKLYN...FOOTVILLE...JANESVILLE AIRPORT...CLINTON...DARIEN...
  WALWORTH...PALMYRA...MAGNOLIA...NEWARK AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS EASTERN IOWA AND SOUTHWEST WISCONSIN. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

&&

LAT...LON 4250 8929 4250 8940 4284 8939 4285 8951
      4289 8909 4296 8859 4252 8857 4249 8927
TIME...MOT...LOC 1149Z 243DEG 56KT 4273 8959 4262 8948
          4243 8947
WIND...HAIL 70MPH <.75IN

$$
COLLAR
4 follow-up statements
631 
WWUS53 KMKX 111159
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 AM CDT MON JUL 11 2011

WIC025-045-055-105-127-111245-
/O.CON.KMKX.SV.W.0106.000000T0000Z-110711T1245Z/
DANE WI-GREEN WI-JEFFERSON WI-WALWORTH WI-ROCK WI-
659 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...WESTERN
WALWORTH...SOUTHERN JEFFERSON...EASTERN GREEN AND SOUTHEASTERN DANE
COUNTIES UNTIL 745 AM CDT...

AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW GLARUS TO BRODHEAD TO LAKE SUMMERSET...MOVING EAST
AT 65 MPH.

IN ADDITION...AT 756 AM A GUST TO 62 MPH WAS RECORDED AT THE MONROE 
AWOS STATION. 

LOCATIONS IMPACTED INCLUDE...
  EVANSVILLE...BELOIT...DOWNTOWN JANESVILLE...EDGERTON...MILTON...
  WHITEWATER...DELAVAN LAKE...ORFORDVILLE...FOOTVILLE...BROOKLYN...
  JANESVILLE AIRPORT...CLINTON...DARIEN...WALWORTH...PALMYRA...
  NEWARK...MAGNOLIA...HANOVER...UNION AND COOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WIND IN EXCESS OF 
70 MILES PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. 

&&

LAT...LON 4250 8929 4250 8940 4284 8939 4285 8951
      4289 8909 4296 8859 4252 8857 4249 8927
TIME...MOT...LOC 1158Z 250DEG 56KT 4281 8950 4265 8932
          4250 8930
WIND...HAIL 70MPH <.75IN

$$

DAVIS
099 
WWUS53 KMKX 111217
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
717 AM CDT MON JUL 11 2011

WIC025-045-055-105-127-111245-
/O.CON.KMKX.SV.W.0106.000000T0000Z-110711T1245Z/
DANE WI-GREEN WI-JEFFERSON WI-WALWORTH WI-ROCK WI-
717 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...WESTERN
WALWORTH...SOUTHERN JEFFERSON...EASTERN GREEN AND SOUTHEASTERN DANE
COUNTIES UNTIL 745 AM CDT...

AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF STOUGHTON TO DOWNTOWN JANESVILLE TO
BELOIT...MOVING EAST AT 65 MPH.

IN ADDITION...ROCK COUNTY REPORTS TREES DOWN AT HIGHWAY 18 AND 81. 
A SEMI WAS OVERTURNED IN MONROE AT 7 AM. WIDESPREAD TREES AND 
POWERLINES DOWN ACROSS GREEN COUNTY. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  DARIEN AROUND 725 AM CDT.
  WHITEWATER...WALWORTH AND DELAVAN LAKE AROUND 730 AM CDT.
  PALMYRA AROUND 740 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE RICHMOND...
BUSSEYVILLE...ALLENS GROVE...DELAVAN...FONTANA...TIBBETS...MILLARD...
LA GRANGE AND HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4250 8929 4250 8940 4284 8939 4285 8951
      4289 8909 4296 8859 4252 8857 4249 8927
TIME...MOT...LOC 1216Z 250DEG 56KT 4286 8917 4272 8898
          4254 8893
WIND...HAIL 70MPH <.75IN

$$

DAVIS
844 
WWUS53 KMKX 111228
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 AM CDT MON JUL 11 2011

WIC045-111238-
/O.CAN.KMKX.SV.W.0106.000000T0000Z-110711T1245Z/
GREEN WI-
728 AM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA. 

LAT...LON 4269 8937 4285 8937 4286 8944 4289 8909
      4296 8859 4252 8857 4250 8912
TIME...MOT...LOC 1228Z 250DEG 56KT 4289 8894 4276 8875
          4256 8868

$$

WIC025-055-105-127-111245-
/O.CON.KMKX.SV.W.0106.000000T0000Z-110711T1245Z/
DANE WI-JEFFERSON WI-WALWORTH WI-ROCK WI-
728 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...WESTERN
WALWORTH...SOUTHERN JEFFERSON AND SOUTHEASTERN DANE COUNTIES UNTIL
745 AM CDT...

AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF EDGERTON TO 6 MILES SOUTH OF
WHITEWATER TO DARIEN...MOVING EAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITEWATER AROUND 735 AM CDT.
  PALMYRA AROUND 740 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE FONTANA...
TIBBETS...MILLARD...LA GRANGE AND HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4269 8937 4285 8937 4286 8944 4289 8909
      4296 8859 4252 8857 4250 8912
TIME...MOT...LOC 1228Z 250DEG 56KT 4289 8894 4276 8875
          4256 8868
WIND...HAIL 70MPH <.75IN

$$

DAVIS
661 
WWUS53 KMKX 111238
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 AM CDT MON JUL 11 2011

WIC025-055-105-127-111245-
/O.CON.KMKX.SV.W.0106.000000T0000Z-110711T1245Z/
DANE WI-JEFFERSON WI-WALWORTH WI-ROCK WI-
738 AM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROCK...WESTERN WALWORTH...SOUTHERN JEFFERSON AND SOUTHEASTERN DANE
COUNTIES UNTIL 745 AM CDT...

AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORT ATKINSON TO 6 MILES SOUTH OF PALMYRA TO COMO...
MOVING EAST AT 65 MPH.

WALWORTH COUNTY REPORTS LARGE TREES DOWN AT THE INTERSECTION OF 
INTERSTATE 43 AND COUNTY HIGHWAY X.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4251 8889 4252 8890 4262 8896 4270 8920
      4285 8933 4286 8944 4289 8909 4296 8859
      4252 8857
TIME...MOT...LOC 1238Z 250DEG 56KT 4294 8874 4281 8855
          4261 8848
WIND...HAIL 70MPH <.75IN

$$

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:06 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 11, 4:06 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 AM CDT MON JUL 11 2011

UPDATED TO ADD TODAY/TONIGHT AND AVIATION SECTIONS

.TODAY...FORECAST CONFIDENCE...HIGH

ONGOING COUPLE OF MESOSCALE CONVECTIVE SYSTEMS EARLY THIS MORNING
SHOULD RUN THEIR COURSE BY MID MORNING BEFORE PUSHING TO THE EAST.
FIRST SQUALL LINE THAT STARTED IN THE DAKOTAS HAD SHOWN A WEAKENING
TREND IN BOTH WARMING IR TOPS AND REFLECTIVITIES BUT HAS PERKED UP
AGAIN MOVING ACROSS THE WISCONSIN RIVER VALLEY.

OF MORE INTEREST IS FAST MOVING TRAILING MCS WITH A COUPLE OF
EMBEDDED BOW ECHOES THAT SHOULD MOVE ALONG THE WI/IL BORDER AREA
EARLY THIS MORNING.  SEVERAL MEASURED WIND GUSTS AROUND 50 KNOTS
INCLUDING THE OMA AND DSM AREAS AS IT HAS MOVED ALONG.

WILL GRADUALLY DECREASE THE POPS THIS AFTERNOON THOUGH GUT FEELING
IS THAT MOST OF THE ACTION IS OVER BY LATE MORNING AND DRYING WILL
COMMENCE WITH CONFLUENCE SHIFTING TO THE SOUTH OF WISCONSIN AND FLOW
BECOMING MORE NORTHWEST AT 850 MB.

.TONIGHT...FORECAST CONFIDENCE...HIGH

HIGH PRESSURE BUILDS IN TO THE NORTH WITH DRIER AIR AND CLEAR TO
PARTLY CLOUDY SKIES.

.TUESDAY...FORECAST CONFIDENCE...MEDIUM

A WEAK MID/UPPER LEVEL WAVE STILL EXPECTED TO DROP THROUGH THE AREA
TUE AND TUE NIGHT. KEPT CHANCE POPS GOING FOR AREAS MAINLY SOUTH OF
FOND DU LAC AND SHEBOYGAN...WITH THE HIGHEST POPS IN THE SW TOWARD
THE BEST MOISTURE AND LIFT. CHANCE FOR SHOWERS/STORMS WILL PUSH
SOUTH TUE NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTH...WITH
PRECIP EXPECTED TO BE SOUTH OF THE WI/IL BORDER BY WED MORNING.

.WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

HIGH PRESSURE WILL SIT OVER THE GREAT LAKES WED AND WED
NIGHT...BRINGING QUIET CONDITIONS TO THE FORECAST AREA. SHOULD BE A
VERY PLEASANT DAY...WITH THE HIGH BRINGING A DECENT AMOUNT OF SUN
ALONG WITH A COOLER AND DRIER AIRMASS.

.THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

UPPER RIDGING WILL BUILD INTO THE AREA FROM THE SOUTHWEST THURSDAY
AND FRIDAY...REMAINING IN PLACE AND STRENGTHENING THROUGH SUNDAY. IF
THIS PATTERN HOLDS...THE ONE THING THAT SEEMS CERTAIN IS THAT IT
WILL HEAT UP. BOTH THE ECMWF AND GFS SUGGESTING 90S AWAY FROM THE
LAKE BY SUNDAY...WITH THE ECMWF SUGGESTING AROUND 100 IN THE WESTERN
FORECAST AREA. THE STRENGTH/PLACEMENT OF THE RIDGE AND IMPACT OF
POSSIBLE CLOUDS/CONVECTION WILL ULTIMATELY DETERMINE HOW HOT IT
GETS...BUT THE OVERALL PICTURE IS GETTING WARMER THROUGH THIS PERIOD.

PRECIP CHANCES REMAIN A BIT OF A PUZZLE LATE IN THE WEEK AND THROUGH
THE WEEKEND. SEEMS LIKE A BETTER CHANCE FOR SHOWERS/STORMS ALONG THE
EDGE OF THE RIDGE AS IT BUILDS IN THU AND FRIDAY THAN OVER THE
WEEKEND. THE UPPER HIGH BECOMES CENTERED OVER IA/MO BY
SUNDAY...WHICH MAY CLOSE THE DOOR ON PRECIP FOR THE TIME. NOT A LOT
OF CONFIDENCE IN PRECIP FORECAST...SO JUST KEPT LOW POPS GOING
THROUGH THIS PERIOD.

&&

.AVIATION...

THUNDERSTORMS WILL BE MOVING ACROSS THIS MORNING.  FIRST BATCH OF
STORMS WILL STAY JUST NORTH OF THE TAF SITES THROUGH 11Z THOUGH
COULD CLIP KMSN SHORTLY.

NEXT BATCH ON TAP FOR ROUGHLY 1230Z AT MSN AND ABOUT 14 TO 15Z AT
KMKE.  THIS LINE HAS PRODUCED WIND GUSTS APPROACHING 50 KNOTS AT
BOTH OMA AND DSM OVERNIGHT SO POTENTIAL FOR 35+ KNOT GUSTS AS IT
MOVES THROUGH THIS MORNING.

BRIEFLY MVFR TO IFR IN THUNDERSTORMS THIS MORNING THEN VFR
CONDITIONS RETURN FOR THE AFTERNOON THROUGH TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TUESDAY THROUGH SUNDAY...DDV/07
TODAY/TONIGHT AND AVIATION...CRAVEN/02
Hazardous weather outlook, Jul 11, 6:07 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
607 AM CDT MON JUL 11 2011

WIZ046-047-051-052-056>060-062>072-121115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
607 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS ACROSS SOUTHERN WISCONSIN
TODAY...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH
MID MORNING. THE PRIMARY THREAT IS DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO TUESDAY...WITH AT
LEAST A SLIGHT CHANCE FOR STORMS FOR MUCH OF THE TIME FROM
THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH AT LEAST THIS MORNING.

LMZ643>646-121115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
607 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING...SOME OF WHICH MAY BE
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO TUESDAY...WITH AT
LEAST A SLIGHT CHANCE FOR STORMS FOR MUCH OF THE TIME FROM
THURSDAY THROUGH THE WEEKEND.

DDV

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 11, 3:08 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 AM CDT MON JUL 11 2011

WIZ046-056-057-110900-
COLUMBIA-MARQUETTE-SAUK-
308 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORM MOVING INTO SAUK COUNTY AND THE WISCONSIN
DELLS AREA OF COLUMBIA COUNTY...

AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
REEDSBURG TO 32 MILES WEST OF REEDSBURG...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  REEDSBURG BY 330 AM CDT...
  WISCONSIN DELLS AND LAKE DELTON BY 340 AM CDT...
  WISCONSIN DELLS AIRPORT BY 345 AM CDT...
  WEST BARABOO BY 350 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

CRAVEN
Special weather statement, Jul 11, 3:41 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CDT MON JUL 11 2011

WIZ046-047-056>058-110945-
COLUMBIA-DODGE-GREEN LAKE-MARQUETTE-SAUK-
341 AM CDT MON JUL 11 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO MARQUETTE...GREEN
LAKE...EASTERN SAUK...AND COLUMBIA COUNTIES...

AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
BERLIN TO 9 MILES SOUTHWEST OF BARABOO...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PORTAGE AND MONTELLO BY 355 AM CDT...
  I90/94 WI RIVER BRIDGE AND LODI BY 400 AM CDT...
  PRINCETON AND POYNETTE BY 405 AM CDT...
  BERLIN BY 410 AM CDT...
  RIO AND MARKESAN BY 415 AM CDT...
  FALL RIVER BY 430 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. A COUPLE OF TREES MAY ALSO GO DOWN.  STAY
AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

CRAVEN
Local storm report, Jul 11, 4:11 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     TSTM WND GST     BERLIN                  43.97N 88.95W
07/11/2011  M63 MPH          GREEN LAKE         WI   EMERGENCY MNGR

&&

CRAVEN
Special weather statement, Jul 11, 4:53 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 AM CDT MON JUL 11 2011

WIZ051-052-058>060-111100-
DODGE-FOND DU LAC-OZAUKEE-SHEBOYGAN-WASHINGTON-
453 AM CDT MON JUL 11 2011

...STRONG THUNDERSTORM MOVING INTO EAST CENTRAL WISCONSIN...

AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PLYMOUTH TO 7 MILES WEST OF KEWASKUM TO 19 MILES WEST OF HARTFORD...
MOVING EAST AT 65 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLYMOUTH AND SHEBOYGAN AIRPORT BY 500 AM CDT...
  WEST BEND AND SLINGER BY 505 AM CDT...
  WEST BEND AIRPORT AND SHEBOYGAN BY 510 AM CDT...
  KOHLER ANDRAE STATE PARK AND OOSTBURG BY 515 AM CDT...
  HARRINGTON BEACH STATE PARK AND SAUKVILLE BY 520 AM CDT...
  MEQUON AND PORT WASHINGTON BY 525 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

COLLAR
Local storm report, Jul 11, 6:28 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
628 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     MARINE TSTM WIND 17 E PORT WASHINGTON    43.38N 87.53W
07/11/2011  U60 MPH          LMZ669             WI   SHIP

&&

DDV

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:10 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake, Washington50 min
Jul 11, 4:20 AM CDTSpecial Marine WarningMKX115 min
Jul 11, 5:13 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Sheboygan, Washington, Waukesha24 min
Jul 11, 5:39 AM CDTSevere Thunderstorm WarningMKXLafayette51 min
Jul 11, 5:59 AM CDTSevere Thunderstorm WarningMKXIowa46 min
Jul 11, 6:22 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette53 min
Jul 11, 6:42 AM CDTSevere Thunderstorm WarningMKXDane63 min
Jul 11, 7:21 AM CDTSpecial Marine WarningMKX114 min
Jul 11, 7:36 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Kenosha, Milwaukee, Racine, Walworth and 1 more54 min
Jul 11, 8:25 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.